Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

September 6, 2014Morris County, Sussex County, Warren County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 6, 2014, 8:41 PM EDT for Morris County, Sussex County, Warren County, New Jersey. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2014, 8:41 PM EDT (00:41 UTC)
Expired
Sep 6, 2014, 9:45 PM EDT
In force
64 min
Issued by
NWS Philadelphia/Mount Holly

Counties Morris County, NJ, Sussex County, NJ, Warren County, NJ

The radar

The Philadelphia radar (KDIX), 130 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1079 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1079 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WWUS81 KPHI 070041
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EDT SAT SEP 6 2014

NJZ001-007>010-PAZ062-070145-
HUNTERDON NJ-MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
841 PM EDT SAT SEP 6 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MORRIS...NORTHEASTERN
NORTHAMPTON...NORTHERN HUNTERDON...NORTHWESTERN SOMERSET...SUSSEX AND
WARREN COUNTIES...

AT 837 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM FIVE
POINTS TO ROXBURG...MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

THESE STORMS WILL BE NEAR HAINESVILLE...HAINESVILLE...MONTAGUE...AND
MONTAGUE AROUND 850 PM...BRANCHVILLE...WASHINGTON...PLEASANT
VALLEY...AND PLEASANT VALLEY AROUND 900 PM...PELLETTOWN AND HIGH
POINT AROUND 910 PM.

LAT...LON 4121 7437 4109 7449 4105 7449 4106 7445
      4101 7436 4057 7461 4073 7531 4101 7510
      4104 7503 4109 7496 4109 7499 4111 7499
      4118 7489 4129 7484 4135 7475 4136 7469

$$

FORECASTER: SFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 6, 6:47 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 6, 6:47 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
647 PM EDT SAT SEP 6 2014

.SYNOPSIS...
A STRONG COLD WILL MOVE THROUGH OUR REGION TONIGHT FOLLOWED
BY HIGH PRESSURE FOR SUNDAY INTO MONDAY. LOW PRESSURE IS FORECAST TO
DEVELOP ALONG THE MID ATLANTIC COAST MONDAY NIGHT AND TUESDAY BEFORE
MOVING OUT TO SEA ON WEDNESDAY. A COLD FRONT IS EXPECTED TO APPROACH
FROM THE NORTHWEST THURSDAY AND THURSDAY NIGHT, THEN IT SHOULD PASS
THROUGH OUR REGION EARLY ON FRIDAY WITH ANOTHER AREA OF HIGH
PRESSURE ARRIVING IN ITS WAKE.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A STRONG COLD FRONT WILL MOVE THROUGH OUR ENTIRE AREA TONIGHT.
CLUSTERS OF CONVECTION EARLIER AND SOME STILL ONGOING FIRED ALONG
THE PRE-FRONTAL TROUGH WITHIN A RATHER MOIST AND UNSTABLE AIRMASS.
THIS ACTIVITY PROPELLED AN OUTFLOW BOUNDARY SOUTH AND EASTWARD AND
LOWERED THE INSTABILITY IN ITS WAKE AT LEAST SURFACE-BASED.
ADDITIONAL THUNDERSTORMS ARE DEVELOPING WITH THE ACTUAL COLD FRONT,
AND SOME OF THESE COULD STILL BE ROBUST AS ENOUGH INSTABILITY
LINGERS ESPECIALLY IN PORTIONS OF EASTERN PENNSYLVANIA AND
NORTHWESTERN NEW JERSEY. THIS IS ESPECIALLY THE CASE WITH ANY
CLUSTERS OR LINE SEGMENTS.

WHILE THE SHEAR DECREASES WITH A SOUTHWARD EXTENT, HIGHER
INSTABILITY MAY BE JUST ENOUGH TO SUSTAIN SOME ROBUST UPDRAFTS
ACROSS THE SOUTHERN ZONES. WHILE THE SEVERE WEATHER THREAT APPEARS
TO BE MAINLY LOCALIZED DAMAGING WINDS, WE WILL MAINTAIN THE SEVERE
THUNDERSTORM WATCH ACROSS ALL ZONES FOR NOW GIVEN THE INCOMING
SURFACE FRONT AND UPPER-LEVEL TROUGH. SOME OF THE CONVECTION WILL
ALSO PRODUCE FREQUENT LIGHTNING AND VERY HEAVY RAINFALL GIVEN THE
RATHER MOIST AIRMASS IN PLACE.

A SIGNIFICANT AIRMASS CHANGE WILL THEN ARRIVE THROUGH THE NIGHT AS
DEW POINTS TAKE A TUMBLE WITH MUCH DRIER AIR ARRIVING. THE HOURLY
GRIDS WERE ADJUSTED BASED ON THE LATEST OBSERVATIONS, AND THE
LAMP/LAV GUIDANCE WAS USED FOR ASSISTANCE. THIS TRIED TO TAKE INTO
ACCOUNT WHERE SOME CONVECTIVE OVERTURNING OCCURRED AND RESULTED IN A
SIGNIFICANT TEMPERATURE DROP.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
FOR SUN, A REFRESHING CHANGE WILL BE NOTICED BY ALL, WITH LESS
HUMIDITY, COOLER TEMPS AND DRY WX EXPERIENCED BY ALL. THERE COULD
STILL BE SOME LINGERING SHWRS ERLY IN THE EXTREME S, BUT A GENLY
DRY DAY IS ANTICIPATED.

HIGH TEMPS WILL BE IN THE UPPER 70S LWR 80S, VS THE UPR 80S AND
90S LIKE WE HAVE BEEN.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SURFACE HIGH PRESSURE IS EXPECTED TO BUILD ACROSS THE SAINT
LAWRENCE RIVER VALLEY AND NORTHERN NEW ENGLAND ON SUNDAY NIGHT.
THE AIR MASS WILL LIKELY BRING DRY WEATHER CONDITIONS TO MOST OF
OUR FORECAST AREA AT THAT TIME. HOWEVER, CLOUDS MAY BE ON THE
INCREASE FROM THE SOUTH LATE ON SUNDAY NIGHT AND THERE IS A CHANCE
OF RAIN IN SOUTHERN DELAWARE AND IN THE ADJACENT COUNTIES OF
NORTHEASTERN MARYLAND TOWARD MONDAY MORNING OUT AHEAD OF OUR NEXT
WEATHER SYSTEM.

AN INVERTED SURFACE TROUGH IS FORECAST TO BE LOCATED ALONG THE
SOUTHEAST COAST OF THE UNITED STATES ON MONDAY. MEANWHILE, A MID
LEVEL SHORT WAVE TROUGH IS EXPECTED TO PASS ACROSS THE
SOUTHEASTERN STATES AT THAT TIME. A SURFACE LOW IS ANTICIPATED TO
DEVELOP ON THE INVERTED TROUGH ALONG THE NORTH CAROLINA COAST ON
MONDAY NIGHT WITH ANOTHER LOW FORMING FARTHER OUT TO SEA BEYOND 70
WEST LONGITUDE. BOTH LOWS ARE FORECAST TO DRIFT OUT TO SEA.

WHILE THE EASTERN LOW SHOULD NOT IMPACT OUR REGION, THE ONE CLOSE
TO THE COAST WILL LIKELY HAVE SOME INFLUENCE ON OUR WEATHER. THERE
IS STILL A BIT OF A SPREAD AMONG THE MODEL GUIDANCE. HOWEVER,
THERE IS A GENERAL TREND OF SOME RAIN SPREADING INTO OUR REGION
FROM THE OCEAN MAINLY FOR MONDAY INTO TUESDAY. THE GUIDANCE SEEMS
TO SUGGEST A FAIRLY GOOD CHANCE FOR RAIN ON THE COASTAL PLAIN WITH
A BIT MORE UNCERTAINTY FOR AREAS TO THE NORTHWEST. THE
PRECIPITATION IS FORECAST TO MOVE OUR TO SEA ON TUESDAY NIGHT AND
WEDNESDAY.

AN ONSHORE FLOW FOR MONDAY, TUESDAY AND WEDNESDAY SHOULD KEEP
HIGH TEMPERATURES MAINLY IN THE 70S DURING THE PERIOD.

A DEVELOPING SOUTHERLY SURFACE FLOW FOR THURSDAY, AHEAD OF AN
APPROACHING COLD FRONT, WILL DRAW WARM AIR INTO OUR REGION AT THAT
TIME. IT SHOULD BE THE WARMEST DAY OF THE WORK WEEK WITH MAXIMUM
TEMPERATURES IN THE 80S. THE INCREASING LOW LEVEL MOISTURE WILL
HELP TO FUEL SHOWERS AND THUNDERSTORMS IN ADVANCE OF THE FRONTAL
BOUNDARY FOR THURSDAY AFTERNOON INTO THURSDAY NIGHT.

THE COLD FRONT IS ANTICIPATED TO ARRIVE EARLY ON FRIDAY WITH
ANOTHER AREA OF HIGH PRESSURE FOLLOWING FOR LATE FRIDAY INTO
SATURDAY.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...SHOWERS AND THUNDERSTORMS ENDING FROM WEST TO EAST TOWARD
MIDNIGHT, THEN SOME LEFTOVER CLOUDS. THERE WILL BE TIMES OF MVFR/IFR
CONDITIONS /ESPECIALLY VISIBILITY DUE TO DOWNPOURS/ DURING SHOWERS AND
THUNDERSTORMS, AND SOME LOCALLY GUSTY WINDS ARE POSSIBLE THIS
EVENING. A COLD FRONT WILL SHIFT TO OUR EAST, ALLOWING THE WINDS TO
SHIFT TO THE NORTHWEST AT MAINLY 5-10 KNOTS.

SUNDAY...VFR. NORTH-NORTHWEST WINDS AROUND 10 KNOTS, BECOMING
NORTHEAST.

OUTLOOK...
SUNDAY NIGHT...MAINLY VFR.

MONDAY...MAINLY VFR WITH LIGHT RAIN SPREADING INTO THE REGION
FROM THE SOUTH.

MONDAY NIGHT AND TUESDAY...MAINLY VFR WITH POSSIBLE MVFR
CONDITIONS AT TIMES IN RAIN.

TUESDAY NIGHT AND WEDNESDAY...MAINLY VFR.

WEDNESDAY NIGHT AND THURSDAY...VFR EXCEPT FOR LATE NIGHT AND
EARLY MORNING LOW CLOUDS AND FOG. ALSO, THERE IS A CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON THURSDAY.

&&

.MARINE...
NO MARINE HEADLINES ARE ANTICIPATED THRU THE NEAR AND SHORT TERM
PDS WITH SEAS GENLY IN THE 2 TO 4 FT RANGE AND WIND IN THE 10-15
KT RANGE OUTSIDE OF ANY TSRA THAT WILL IMPACT THE AREA LATER TODAY
AND TONIGHT.

OUTLOOK...
SUNDAY NIGHT...NO MARINE HEADLINES ARE ANTICIPATED.

MONDAY INTO TUESDAY...SMALL CRAFT ADVISORY CONDITIONS ARE
POSSIBLE IN A STRONG NORTHEASTERLY FLOW. GALE FORCE GUSTS MAY
OCCUR FROM MONDAY NIGHT INTO TUESDAY MORNING DEPENDING UPON THE
STRENGTH OF A DEVELOPING COASTAL LOW.

TUESDAY NIGHT AND WEDNESDAY...WIND SPEEDS ARE FORECAST TO FALL
BELOW THE SMALL CRAFT ADVISORY CRITERION. HOWEVER, WAVES ON OUR
OCEAN WATERS MAY REMAIN AROUND 5 FEET.

WEDNESDAY NIGHT AND THURSDAY...NO MARINE HEADLINES ARE
ANTICIPATED.

&&

.TIDES/COASTAL FLOODING...
A DEVELOPING NORTHEASTERLY SURFACE FLOW MAY RESULT IN MINOR TIDAL
FLOODING ALONG THE NEW JERSEY AND DELAWARE COASTS, ALONG DELAWARE
BAY AND ON THE TIDAL DELAWARE RIVER DURING THE MONDAY EVENING HIGH
TIDE. THE NORTHEAST FLOW IS EXPECTED TO CONTINUE DURING THE
SUBSEQUENT TWO HIGH TIDES ON TUESDAY MORNING AND TUESDAY EVENING
AND IT MAY CAUSE ADDITIONAL MINOR TIDAL FLOODING.

&&

.RIP CURRENTS...
A STRONG NORTHEASTERLY FLOW WILL CREATE AN INCREASED RISK FOR
HAZARDOUS RIP CURRENT ON MONDAY AND TUESDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO
NEAR TERM...GORSE
SHORT TERM...NIERENBERG
LONG TERM...IOVINO
AVIATION...GORSE/IOVINO
MARINE...IOVINO/NIERENBERG
TIDES/COASTAL FLOODING...IOVINO
RIP CURRENTS...IOVINO
Hazardous weather outlook, Sep 6, 3:38 PM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT SAT SEP 6 2014

MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-060>062-101>106-
071945-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
338 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-NJZ012-013-016>023-026-027-PAZ070-071-071945-
NEW CASTLE-KENT-INLAND SUSSEX-MIDDLESEX-WESTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
338 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIMES OF HIGH TIDE
FROM MONDAY EVENING INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024-025-071945-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
338 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS AN ENHANCED RISK OF DANGEROUS RIP CURRENTS ON MONDAY AND
TUESDAY.

MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIMES OF HIGH TIDE
FROM MONDAY EVENING INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-071945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
338 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE ON MONDAY NIGHT INTO TUESDAY
MORNING DEPENDING ON THE DEVELOPMENT AND TRACK OF A COASTAL LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 6, 6:41 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
641 PM EDT SAT SEP 6 2014

DEZ001-002-MDZ008-NJZ016-017-021-062345-
CECIL MD-CUMBERLAND NJ-GLOUCESTER NJ-KENT DE-NEW CASTLE DE-SALEM NJ-
641 PM EDT SAT SEP 6 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...NORTH
CENTRAL KENT...NORTHWESTERN CUMBERLAND...SALEM...SOUTHEASTERN CECIL
AND SOUTHERN GLOUCESTER COUNTIES...

AT 639 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
PENNSVILLE TO CAYOTS...MOVING EAST AT 15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR CARNEYS POINT...PENNS GROVE...DELAWARE
CITY...AND BOHEMIAS MILLS AROUND 650 PM...WARWICK...WARWICK...AND
MIDDLETOWN AROUND 700 PM...TOWNSEND...ODESSA AND SALEM AROUND 710 PM.

LAT...LON 3949 7601 3981 7569 3978 7548 3966 7499
      3937 7541 3943 7547 3946 7555 3957 7552
      3959 7555 3951 7555 3947 7558 3933 7546
      3924 7559 3931 7577 3938 7577 3936 7589
      3942 7602

FORECASTER: SFJ
Special weather statement, Sep 6, 7:43 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
743 PM EDT SAT SEP 6 2014

DEZ002-003-MDZ019-020-070045-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-TALBOT MD-
743 PM EDT SAT SEP 6 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CAROLINE...SOUTHERN
TALBOT...SOUTHWESTERN KENT AND WEST CENTRAL SUSSEX COUNTIES...

AT 738 PM EDT...A STRONG THUNDERSTORM WAS NEAR TRAPPE...MOVING EAST
AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR CHOPTANK...CHOPTANK...TANYARD...AND TANYARD
AROUND 750 PM...PRESTON...MATTHEWS...AND MATTHEWS AROUND 800 PM...
HARMONY...AND HARMONY AROUND 810 PM AND FEDERALSBURG AROUND 820 PM.

LAT...LON 3860 7608 3859 7612 3865 7618 3866 7617
      3866 7620 3871 7625 3895 7562 3864 7547
      3861 7571 3864 7572 3868 7576 3867 7579
      3869 7581 3870 7586 3867 7594 3860 7598
      3857 7605

FORECASTER: SFJ
Special weather statement, Sep 6, 7:45 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
745 PM EDT SAT SEP 6 2014

NJZ021-023-024-070045-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-
745 PM EDT SAT SEP 6 2014

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY...SOUTH CENTRAL
ATLANTIC AND SOUTHEASTERN CUMBERLAND COUNTIES...

AT 738 PM EDT...A STRONG THUNDERSTORM WAS NEAR GOSHEN...MOVING EAST
AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...AND
THE STORM WILL AFFECT THE BEACHES. FOR YOUR SAFETY...IMMEDIATELY MOVE
OFF THE BEACH AND SEEK SHELTER INDOORS.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR GOSHEN AROUND 750 PM...SCOTCH BONNET AROUND
800 PM...AVALON AROUND 810 PM...SEA ISLE CITY AROUND 820 PM...
STRATHMERE AROUND 830 PM AND OCEAN CITY AROUND 840 PM.

LAT...LON 3923 7462 3913 7471 3910 7469 3905 7476
      3899 7478 3893 7487 3893 7497 3901 7496
      3912 7490 3917 7491 3919 7498 3928 7494
      3930 7455 3928 7455

FORECASTER: SFJ
Local storm report, Sep 6, 7:49 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
749 PM EDT SAT SEP 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND GST     READING AIRPORT         40.38N  75.97W
09/06/2014  M52 MPH          BERKS              PA   ASOS

0335 PM     TSTM WND GST     PERTH AMBOY             40.52N  74.27W
09/06/2014  M55 MPH          MIDDLESEX          NJ   WEATHER FLOW

0343 PM     TSTM WND DMG     UPPER FREDERICK TWP     40.31N  75.51W
09/06/2014                   MONTGOMERY         PA   TRAINED SPOTTER

            TREES AND WIRES REPORTED DOWN IN UPPER FREDERICK
            TOWNSHIP.

0405 PM     MARINE TSTM WIND SANDY HOOK              40.44N  73.99W
09/06/2014  M40 MPH          MONMOUTH           NJ   WEATHER FLOW

0410 PM     MARINE TSTM WIND SANDY HOOK              40.44N  73.99W
09/06/2014  M45 MPH          MONMOUTH           NJ   WEATHER FLOW

0530 PM     MARINE TSTM WIND SANDY HOOK              40.44N  73.99W
09/06/2014  M40 MPH          MONMOUTH           NJ   WEATHER FLOW

0547 PM     HAIL             PEMBERTON               39.97N  74.69W
09/06/2014  E0.75 INCH       BURLINGTON         NJ   EMERGENCY MNGR

&&

EVENT NUMBER PHI1400720 PHI1400723 PHI1400721 PHI1400722 PHI1400725
PHI1400724 PHI1400726

STAFF
Special weather statement, Sep 6, 8:11 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
811 PM EDT SAT SEP 6 2014

DEZ001-002-MDZ008-012-015-020-NJZ016-021-070115-
CAROLINE MD-CECIL MD-CUMBERLAND NJ-KENT DE-KENT MD-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-
811 PM EDT SAT SEP 6 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KENT...NORTHERN
CAROLINE...NORTHWESTERN CUMBERLAND...NORTHWESTERN KENT...QUEEN
ANNE'S...SOUTHEASTERN CECIL...SOUTHERN NEW CASTLE AND SOUTHERN SALEM
COUNTIES...

AT 808 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WARWICK TO LAKE SHORE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR MIDDLETOWN...MOUNT PLEASANT...MOUNT
PLEASANT...AND STEVENSVILLE SOUTH AROUND 820 PM...ODESSA...
KINGSTOWN...CHESTERTOWN...AND SASSAFRAS AROUND 830 PM...HOPE CREEK
AND PORT PENN AROUND 840 PM.

LAT...LON 3905 7631 3899 7627 3900 7621 3917 7629
      3932 7619 3943 7601 3954 7599 3953 7556
      3940 7552 3943 7548 3953 7554 3951 7513
      3934 7537 3943 7548 3939 7552 3930 7543
      3894 7594 3891 7637

FORECASTER: SFJ
Special weather statement, Sep 6, 8:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EDT SAT SEP 6 2014

NJZ001-007>010-PAZ062-070145-
HUNTERDON NJ-MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
841 PM EDT SAT SEP 6 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MORRIS...NORTHEASTERN
NORTHAMPTON...NORTHERN HUNTERDON...NORTHWESTERN SOMERSET...SUSSEX AND
WARREN COUNTIES...

AT 837 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM FIVE
POINTS TO ROXBURG...MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR HAINESVILLE...HAINESVILLE...MONTAGUE...AND
MONTAGUE AROUND 850 PM...BRANCHVILLE...WASHINGTON...PLEASANT
VALLEY...AND PLEASANT VALLEY AROUND 900 PM...PELLETTOWN AND HIGH
POINT AROUND 910 PM.

LAT...LON 4121 7437 4109 7449 4105 7449 4106 7445
      4101 7436 4057 7461 4073 7531 4101 7510
      4104 7503 4109 7496 4109 7499 4111 7499
      4118 7489 4129 7484 4135 7475 4136 7469

FORECASTER: SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:13 PM EDTSpecial Marine WarningPHI62 min
Sep 6, 9:04 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Morris, Somerset, Warren42 min
Sep 6, 9:30 PM EDTSpecial Weather StatementPHIBurlington, Mercer60 min
Sep 6, 9:39 PM EDTSpecial Marine WarningPHI66 min
Sep 6, 9:50 PM EDTSpecial Weather StatementPHIMorris55 min
Sep 6, 10:06 PM EDTSpecial Weather StatementPHISalem24 min
Sep 6, 11:00 PM EDTSpecial Weather StatementPHIAtlantic30 min
Sep 7, 3:35 AM EDTSmall Craft AdvisoryPHI4 days
Sep 6, 8:27 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery, Northampton63 min
Sep 6, 9:23 PM EDTSpecial Weather StatementPHICaroline67 min
Sep 6, 9:13 PM EDTSpecial Weather StatementPHISussex62 min
Sep 6, 10:00 PM EDTAreal Flood AdvisoryPHIKent, Sussex4 hr

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.